| Model Number |
57SR0220 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not returned at this time but is anticipated.If additional information becomes available, it will be provided on a supplemental report.
Event or Problem Description
It was reported that the surgeon was performing his second chevron osteotomy for the day when the 2x20mm burr (indicated for a chevron osteotomy) broke.He had to used a second burr without removing the broken burr from the metatarsal.The second burr end up breaking as well.The surgeon was able to remove the two broken burrs from the bone by using a pair of forceps.After using an third 2x20mm burr the surgery was completed with no additional complications.The surgery was delayed by an hour additional anesthesia was required to complete the surgery.The surgeon noted that the patients bone was hard.
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned device is broken in two pieces.Examination of the returned device does confirm the burr has fractured.845 inches from the distal tip.The fracture surface is consistent with a fatigue fracture with ratcheting, which is indicative of excessive number of stress concentrations on the surface and/or extremely high stress.The break is at the point on the shaft where the diameter increases.This location is consistent with where a failure would occur if an overload force were applied during use.It could be due to hard bone or excessive bending during use, which is supported by the fact that two burrs broke during the same procedure.Based on investigation, the root cause was attributed to a user related issue.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by misuse of the devices and the application of mechanical overloads on them.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description
It was reported that the surgeon was performing his second chevron osteotomy for the day when the the 2x20mm burr (indicated for a chevron osteotomy) broke.He had to used a second burr without removing the broken burr from the metatarsal.The second burr end up breaking as well.The surgeon was able to remove the two broken burrs from the bone by using a pair of forceps.After using an third 2x20mm burr the surgery was completed with no additional complications.The surgery was delayed by an hour additional anesthesia was required to complete the surgery.The surgeon noted that the patient's bone was hard.